Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Should i be concerned about my low level hgb?

Apr 2014
User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 6300 Questions
I have a drop in my hgb since last July. It was over 12 now 10. i do have severe gastritis should I see my Gi? Or just treat with Vit B as suggested by my PCP
Posted Tue, 18 Mar 2014 in General Health
Answered by Dr. Indu Kumar 1 hour later
Brief Answer: You need proper clinical exam& investigation. Detailed Answer: Hello XXXX Thanks for writing to HCM You need proper clinical examination and investigations. Proper workup for anemia should be done. At present you should start taking iron and folic acid supplementation.You should take diet rich in iron like green leafy vegetables,jaggery,fish,red meat,poultry products etc. You need investigations like routine hemogram,RBS(random blood sugar),LFT(Liver function test),RFT(Renal function test),Lipid profile,Ultrasound of abdomen,upper GI endoscopy.Further investigations can be done if needed. Peripheral smear of blood should be done to investigate type of anemia. Source of any blood loss should be identified.Bone marrow biopsy can be done if needed. Acidity may be due to peptic ulcer disease,gall bladder calculus etc. Ultrasound and upper GI endoscopy will be very helpful in diagnosis.Gall bladder calculus is also associated with gas and acidity.USG can diagnose gall bladder calculus accurately. Empirically you can take tablet Pantoprazole 40 mg half hour before food for six weeks. You should avoid hot and spicy food. You should take plenty of fibres in your diet in the form of salad etc. If there is any stress factor,try to reduce it. You should avoid cold drinks and high gas forming vegetables like cabbage and cauliflower. Proper treatment depend upon clinical examination and investigation reports. You should consult your doctor immediately. Get well soon. Hope I have answered your question. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Follow-up: Should i be concerned about my low level hgb? 2 hours later
Part of my PMHX with Lupus is several DVT's and a PE, I have been on Warfarin for 15 years. I do my INR testing at home Q week. Also I have a IVC filter. So I try to stay away from dark green vegies to control and keep the INR stable. At present I take Warfarin 2mg QD X 5Days and 1 mg X 2 D. My least endoscopy was so severe gastritis my GI took 3 bx's. All were negative. GI was upset because I stopped PPI. I also took Prednisone for 15 years and recently stopped, about 4-5 months ago. At present my Lupus is doing well w/o any tx. I am in the middle of a out pt workup and that's when I received I call from my PCP's office re to take iron and folic acid. He is awaiting a 24 hr moniter and an echo, due to swelling of my left ankle. Also today I had and injection of the bottom of my left foot due to Planters Foscitis , per podiarty the swelling of ankle most likely due to venous circulation. I can't tell you the name of all my blood work, but they drew 10 vials also did a 24 hr urine creatine and urine cx according to PCP office the only thing negative was hgb and folic acid urines okay. So after all this I am really concerned if my PCP is dragging this out should I go ahead and consult my GI? I am starting to feel like Humpty Dumpty!
Answered by Dr. Indu Kumar 7 hours later
Brief Answer: Please find detail answer below. Detailed Answer: Hello XXXX Thanks for writing back Your shouldn't worry.Your condition is not so serious as you are thinking. You can consult your gastroenterologist. Gastritis is most likely due to prolong intake of prednisolone.Main line of treatment is proton pump inhibitor.You need long term therapy. Ankle swelling may be due to anemia.However other causes like hypothyroidism,vascular causes etc should be excluded.Doppler study can be done if needed. You shouldn't stand for prolong period and try to keep your feet in horizontal level while sitting position.Cardiac status should also be evaluated. You are rightly suggested for iron and folic acid supplementation.You are rightly avoiding green leafy vegetables as you are taking warfarin. Most probably you have taken steroid injections for plantar fascitis.It is the choice of treatment. Get well soon. Hope I have answered your question. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor